Michigan, 2011Winter Storm and Winter Weather in Michigan, January 14 to 15, 2011
January 14 to 15, 2011 · NWS MQT · 7 events in 7 counties and zones
A low pressure system tracking from Minnesota into eastern Upper Michigan brought moderate to heavy snow and blowing snow to portions of west and central Upper Michigan from the evening of the 14th through the 15th.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system tracking from Minnesota into eastern Upper Michigan brought moderate to heavy snow and blowing snow to portions of west and central Upper Michigan from the evening of the 14th through the 15th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jan 14, 4:28 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Jan 14, 4:28 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
428 PM EST FRI JAN 14 2011
.SYNOPSIS...
WV IMAGERY AND RUC ANALYSIS SHOWING A SERIES OF SHORTWAVES MOVING
THROUGH THE NW FLOW OVER WRN NOTAM. THE FIRST ONE OF NOTE IS
CURRENTLY MOVING THROUGH NRN MN AND SW ONTARIO AND WILL BE THE FIRST
TO AFFECT THE AREA TONIGHT. THIS WAVE IS PRODUCING AN AREA OF SNOW
WITH MULTIPLE SITES IN NRN MN AND SRN CANADA HAVING VSBYS REDUCED TO
LESS THAN A MILE. CLOSER TO HOME...HIGH CLOUDS HAVE OVERSPREAD THE
AREA THIS AFTERNOON...WHILE WEAK SRLY FLOW OVER THE ERN CWA HAS
CREATED -SHSN/--SHSN WITH THE ADDED MOISTURE OFF LK MI.
&&
.SHORT TERM /TONIGHT AND SATURDAY/...
TONIGHT...SHORTWAVE PREVIOUSLY MENTIONED WILL INTENSIFY THE LOW AND
SLIDE IT ACROSS THE SRN LK SUPERIOR. 12Z NAM IS ON THE WEAKER SIDE
FOR THE LOW PASSAGE TONIGHT...LARGELY DUE TO THE SLIGHTLY FLATTER
H500 TROUGH. 12Z GFS/GEM...09Z SREF...AND LOCAL WRF-ARW ARE ALL VERY
SIMILAR WITH THE TRACK/INTENSIFICATION OF THE LOW ACROSS SRN LK
SUPERIOR TONIGHT AND BEING CENTERED OVER CHIPPEWA COUNTY AROUND
1008MB BY 12Z SAT. THEREFORE...HAVE FOLLOWED THOSE SOLNS FOR THE
FORECAST IN THE SHORT TERM. FAIRLY STRONG H850-500 Q-VECTOR
CONVERGENCEAND MOISTURE...ALONG WITH 275-300K ISENTROPIC
ASCENT...ASSOCIATED WITH THE SHORTWAVE IS HELPING TO KICK OFF -SN
OVER MUCH OF NRN MN AND INTO SWRN ONTARIO. THIS SHOULD QUICKLY SLIDE
INTO WRN UPPER MI THIS EVENING AND THEN ERN CWA BY MIDNIGHT. FAIRLY
GOOD AGREEMENT IN THE MODELS ON QPF FOR TONIGHT...WITH MUCH OF THE
AREA RECEIVING 0.15-0.2 OF AN INCH. WITH DECENT OMEGA WITHIN THE
FAIRLY LARGE DGZ...HAVE WENT WITH SLR VALUES IN THE UPPER
TEENS...WHICH MATCHES UP WELL WITH VALUES FROM THE MODELS USING THE
CARIBOU SNOW METHOD. THIS SHOULD PRODUCE SNOWFALL AMOUNTS IN THE
2-3IN RANGE FOR LOCATIONS AWAY FROM LK INFLUENCES...AND MATCHES UP
WELL WITH H700 SPECIFIC HUMIDITY VALUES SEEN ON THE MODELS. THE MAIN
FORCING SHOULD BE EXITING THE WRN CWA AFTER 6Z TONIGHT...SO
CONTINUED THE MID SHIFTS IDEA ON POPS OVER THE INTERIOR W AND SCNTRL
TO SHOW SOME DECREASE IN POPS AND LEFT HIGHER POPS NEAR THE LK
SUPERIOR SHORELINE. THIS IS DUE TO THE MODELS BEING PRETTY
CONSISTENT IN A CONVERGENCE BAND COMING ONSHORE LATE TONIGHT OVER
THE KEWEENAW PENINSULA. THINK THIS COULD PRODUCE ANOTHER PERIOD OF
MODERATE SNOW AND BELIEVE THE WINDS SHIFTING TO THE NNW BEHIND IT
WILL HELP PRODUCE BLOWING SNOW OVER THE KEWEENAW. ONE CONCERN FOR
THE GOING FORECAST IS THE SPEED OF THE WAVE...WHICH COULD CAUSE
SNOWFALL TOTALS TO END UP SLIGHTLY LOWER THAN THE GOING FORECAST.
OVER THE ERN CWA...EXPECT LK ENHANCEMENT OVER SCHOOLCRAFT AND LUCE
COUNTIES AS SSW WINDS INCREASE AHEAD OF THE DEVELOPING LOW. DELTA T
VALUES LOOK TO BE AROUND 17 WITH THE CURRENT H850 AND LK MI TEMPS
AND HAVE ALREADY SEEN SOME -SHSN DEVELOPMENT OVER DELTA/SCHOOLCRAFT
COUNTIES UNDER THE LIGHTER FLOW. HAVE SOME CONCERN ON THE AMNTS OVER
SCHOOLCRAFT COUNTY...AS OUR WRF-ARW SHOWING WINDS A LITTLE TO SW FOR
THE BEST SNOW THERE WHILE THE GFS HAS A MORE SSW WIND DIRECTION THIS
EVENING. DID TRIM AMNTS BACK THERE SLIGHTLY AND WILL LEAVE THE ADVY
IN PLACE DUE TO THE FINE SCALE OF THE WIND CHANGES THAT COULD HAVE A
LARGE EFFECT ON THE FORECAST.
SAT...WITH THE LOW AND UPPER WAVE QUICKLY DEPARTING...EXPECT A
TRANSITION TO LES TO OCCUR FOR LOCATIONS NEAR LK SUPERIOR. THE
PREVIOUSLY MENTIONED CONVERGENCE BAND OVER THE WRN CWA WILL TRACK
ONSHORE OVER CNTRL AND ERN UPPER MI DURING THE MORNING HOURS...WHICH
SHOULD PRODUCE A PERIOD OF MODERATE SNOW. THEN LES SHOULD DEVELOP
UNDER THE NNW WINDS ACROSS THE AREA...AS H850 TEMPS DROP TO -21C
OVER THE WRN CWA AND -19C ERN CWA BY 00Z SUN. THINK THAT THERE COULD
BE A PERIOD OF MOD/HEAVY SNOW OVER GOGEBIC/ONTONAGON COUNTIES
TOMORROW MORN...AS LAKE EFFECT SNOW PARAMETER IS OVER 2 AND DEEPER
MOISTURE FROM THE LOW AND SHORTWAVE IS STILL AROUND THE AREA. IN
ADDITION...EXPECT MUCH OF THE OMEGA TO BE LOCATED WITHIN THE DGZ ON
SAT MORN...AS THE DGZ WIL BEGIN TO FALL WITH THE ARRIVAL OF THE
COLDER AIR. WITH THE COLDER AIR CAUSING THE DGZ TO DROP CLOSER TO
THE SFC AND THE FALLING INVERSION HEIGHTS TO BELOW 5KFT...THINK THAT
LES INTENSITY WILL DIMINISH SOME DURING THE AFTN...WHICH CAN ALSO BE
SEEN WITH THE LES PARAMETER FALLING DURING THE AFTN.
DECIDED TO ISSUE A WINTER WEATHER ADVISORY FROM GOGEBIC COUNTY UP
THROUGH THE KEWEENAW PENINSULA FOR TONIGHT THROUGH TOMORROW. WAS
TEMPED TO JUST GO WITH A LES ADVY FOR GOGEBIC/ONTONAGON COUNTIES FOR
LATE TONIGHT AND TOMORROW...BUT FELT WITH THE FEW INCHES OF SYSTEM
SNOW SLIDING THROUGH TONIGHT IT WASN/T WORTH FIGHTING HEADLINE
DIFFERENCES. DON/T THINK THAT NRN HOUGHTON AND KEWEENAW WILL SEE
QUITE AS MUCH SNOW AS GOGEBIC/ONTONAGON...BUT WITH THE WINDS PICKING
TOMORROW AND CAUSING BLOWING SNOW...FELT IT WAS WORTH WHILE TO
INCLUDE THEM IN THE ADVY. THINK THAT THE REST OF THE AREA WILL STAY
JUST UNDER THE ADVY CRITERIA...BUT FUTURE SHIFTS MAY NEED TO PUT
SOMETHING UP FOR ALGER COUNTY.
.LONG TERM 00Z SUN ONWARD...
GFS BRINGS IN SOME 850-500 MB Q-VECTOR CONVERGENCE ON MONDAY WITH A
SHORTWAVE MOVING THROUGH ALONG WITH SOME MOISTURE AND ISENTROPIC
LIFT SUN NIGHT INTO MON ON I280K-I300K SURFACES. AS BETTER AND
DEEPER MOISTURE COMES IN FOR MON...BUMPED POPS UP TO LIKELY FOR
NOW. THIS MONDAY SYSTEM MIGHT NEED TO HAVE SOME HEADLINES
UP...ESPECIALLY IN THE EASTERN CWA AS SOUTH WINDS COMBINED WITH LAKE
MICHIGAN MOISTURE AND SYSTEM MOISTURE WOULD GIVE A LAKE ENHANCED
SNOWFALL SCENARIO. COULD EASILY SEE AN ADVISORY FOR SCHOOLCRAFT AND
LUCE COUNTIES...EXCEPT 850 MB TEMPERATURES WARM UP TO -4C TO -8C
DURING THE DAY WHICH IS BORDERLINE FOR LAKE ENHANCEMENT. WILL PASS
THIS ON TO NEXT SHIFT...BUT THIS IS DAY 3 FOR NOW AND FEELING IS TOO
FAR FOR A WATCH TO BE ISSUED. WILL ALSO HIGHLIGHT THIS IN THE HWO
PRODUCT FOR NOW. FOR SAT NIGHT...DECIDED NOT TO CONTINUE ADVISORIES
OVER THE WEST. GFS BUFKIT SOUNDING FOR KIWD SHOWS INVERSION HEIGHT
FALLING TO 3000 FEET AND OMEGA CONFINED TO JUST NEAR THE SURFACE IN
A VERY SMALL AREA. DO NOT THINK EVEN WITH THE DGZ HAVING OMEGA IN
IT...AREA IS ENOUGH TO KEEP BEST SNOWFALL GOING WITH THIN MOIST
LAYER...SO SNOWFALL RATES SHOULD BE KNOCKED DOWN. THERE IS ALSO SOME
HINT OF DRIER AIR IN THE KIWD SOUNDING WHICH THIS DRIER AIR WILL
ALSO CUT INTO SNOWFALL TOTALS AS WELL. THE DEEP MOISTURE IS
DEPARTING ON SATURDAY AS WELL. LAKE EFFECT SUN SHOULD BE WINDING
DOWN AS WELL AS WINDS BECOME WESTERLY AS A RIDGE BRIEFLY COMES
ACROSS THE AREA. OVERALL...DID NOT MAKE TOO MANY DRASTIC CHANGES TO
THE GOING FORECAST FOR TEMPERATURES...POPS OR WEATHER AS PREVIOUS
FORECAST HAD THINGS WELL IN HAND.
IN THE EXTENDED...00Z ECMWF SHOWS A TROUGH THAT PRETTY MUCH STAYS
ACROSS THE GREAT LAKES REGION THROUGH THE PERIOD WITH COLD SHOTS OF
AIR COMING IN FROM TIME TO TIME. LAKE EFFECT LOOKS TO CONTINUE AS
COLD FRONTS COME THROUGH MON NIGHT AND THU AND BRING IN REINFORCING
SHOTS OF COLD AIR. MAJOR CHANGE I MADE TO THIS FORECAST WAS TO GO
COLDER FOR TEMPERATURES THAN GOING FORECAST AND HPC GUIDANCE LOOKED
PRETTY REASONABLE FOR THE MOST PART. THIS WAS ALSO PRETTY CLOSE TO
MOS GUIDANCE. ONLY REAL BREAK IN THE LAKE EFFECT LOOKS TO BE WED
NIGHT OUT AHEAD OF THE NEXT COLD FRONT AS WINDS GO TO THE WEST OR
SOUTHWEST. DID BUMP A FEW POPS UP TO LIKELY IN NORTH LAKE EFFECT
SNOW BELTS AS WELL FOR MON NIGHT THROUGH TUE NIGHT. FOLLOWED CLOSE
TO THE 00Z ECMWF FOR THIS FORECAST.
&&
.AVIATION /FOR THE 18Z TAF ISSUANCE/...
DRY LOW LEVEL AIR HOLDING IN PLACE OVER WRN UPPER MI HELPED KEEP
SKIES CLEAR THIS MORNING. EXPECT HIGH CLOUDS TO CONTINUE TO THICKEN
OVER KCMX THIS AFTN AHEAD OF A LOW PRESSURE SYSTEM EXPECTED TO MOVE
OVER UPPER MICHIGAN TONIGHT. AT KSAW THIS AFTN...LIGHT SRLY FLOW IS
HELPING TO INCREASE CLOUD COVER OVER THE AREA AND THINK THE CIGS
WILL BE HOVERING RIGHT AROUND MVFR UNTIL THE SYSTEM APPROACHES THIS
EVENING. HAVE BROUGHT BOTH SITES DOWN TO IFR VSBYS TONIGHT AS THE
SNOW MOVES THROUGH...WITH CIGS AT KCMX ALSO AT IFR CAT. COULD SEE A
SHORT BREAK IN THE SYSTEM SNOWFALL AT BOTH SITES AFTER 6Z
TONIGHT...BEFORE A STRONGER BAND OF SNOW COMES ONSHORE. EXPECT THIS
BAND TO MOVE THROUGH KCMX BETWEEN 9-12Z AND KSAW AT
11-14Z...PRODUCING A WIND SHIFT AND GUSTY WINDS AND REDUCED VSBYS.
BEHIND THIS BAND...EXPECT LAKE EFFECT SNOW TO DEVELOP UNDER NNW
WINDS SO HAVE TRENDED BOTH SITES TOWARDS CLIMO FOR THAT LES.
&&
.MARINE /FOR 4PM LAKE SUPERIOR FORECAST ISSUANCE/...
AN INTENSIFYING LOW PRESSURE SYSTEM MOVING ACROSS SRN LK SUPERIOR
TONIGHT WILL CAUSE THE LIGHT WINDS OVER THE LK TO SHIFT TO THE NNW
LATE TONIGHT AND INTO TOMORROW. EXPECT THERE TO BE FREQUENT GALE
FORCE GUSTS OVER CNTRL LK SUPERIOR TOMORROW MORNING BEHIND THIS WIND
SHIFT...SO HAVE ISSUED A GALE WARNING TO ACCOUNT FOR THIS. WINDS
WILL WEAKEN SAT AFTN INTO SAT NIGHT...AS HIGH PRESSURE SLIDES ACROSS
THE UPPER GREAT LKS. ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS
THE AREA ON MONDAY...WITH SRLY WINDS AHEAD OF THE LOW NEARLY
PRODUCING GALE FORCE WINDS. BEHIND THE LOW...EXPECT NORTHERLY GALE
FORCE WINDS ON TUESDAY...ALONG WITH FREEZING SPRAY.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY UNTIL 7 AM EST SATURDAY FOR MIZ007-014-
085.
WINTER WEATHER ADVISORY UNTIL 7 PM EST /6 PM CST/ SATURDAY FOR
MIZ001>003-009.
LAKE SUPERIOR...
GALE WARNING FROM 7 AM TO 4 PM EST SATURDAY FOR LSZ264-266.
LAKE MICHIGAN...
NONE.
&&
SYNOPSIS...SRF
SHORT TERM...SRF
LONG TERM...07
AVIATION...SRF
MARINE...SRFHazardous weather outlook, Jan 14, 4:17 PM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
417 PM EST FRI JAN 14 2011
MIZ001>003-009-151300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC-
417 PM EST FRI JAN 14 2011 /317 PM CST FRI JAN 14 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.
.DAY ONE...TONIGHT
EXPECT STEADY SNOW TO DEVELOP THIS EVENING AND ACCUMULATE 3 TO 5 INCHES
IN MOST PLACES OVERNIGHT. SEE THE LATEST WINTER WEATHER MESSAGE FOR
COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MODERATE TO OCCASIONALLY HEAVY LAKE EFFECT SNOW WILL FALL IN THE
NORTH TO NORTHWEST WIND SNOW BELTS ON SATURDAY INTO SUNDAY MORNING.
WINDS GUSTS AS HIGH AS 35 MPH ON SATURDAY WILL CAUSE AREAS OF BLOWING
SNOW...ESPECIALLY IN OPEN AREAS NEAR LAKE SUPERIOR. SEE THE LATEST
WINTER WEARTHER MESSAGE FOR COMPLETE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.
MIZ004>006-010>013-084-151300-
BARAGA-MARQUETTE-ALGER-IRON-DICKINSON-MENOMINEE-DELTA-
SOUTHERN HOUGHTON-
417 PM EST FRI JAN 14 2011 /317 PM CST FRI JAN 14 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
EXPECT STEADY SNOW TO DEVELOP THIS EVENING AND ACCUMULATE 2 TO 4
INCHES IN MOST PLACES OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MODERATE TO OCCASIONALLY HEAVY LAKE EFFECT SNOW WILL FALL IN THE
NORTH TO NORTHWEST WIND SNOW BELTS ON SATURDAY INTO SUNDAY MORNING.
WINDS GUSTS AS HIGH AS 35 MPH ON SATURDAY WILL CAUSE AREAS OF BLOWING
SNOW...ESPECIALLY IN OPEN AREAS NEAR LAKE SUPERIOR.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MIZ007-014-085-151300-
LUCE-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
417 PM EST FRI JAN 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
A SOUTH FLOW OFF LAKE MICHIGAN WILL CAUSE HIGHER SNOWFALL OF 4 TO 6 INCHES
IN AREAS EAST OF A LINE FROM GARDEN CORNERS TO GRAND MARAIS. SEE THE
LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MODERATE TO OCCASIONALLY HEAVY SNOW WILL FALL ON MONDAY INTO MONDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.
LSZ162-240>251-263>267-151300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
417 PM EST FRI JAN 14 2011 /317 PM CST FRI JAN 14 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NORTH GALES TO 35 KNOTS ARE FORECAST OVER CENTRAL LAKE SUPERIOR ON
SATURDAY. SEE THE LATEST LAKE SUPERIOR FORECAST OR MARINE WEATHER
MESSAGE FOR COMPLETE DETAILS.
HEAVY FREEZING SPRAY WILL BE POSSIBLE LATE MONDAY NIGHT INTO
WEDNESDAY.
NORTH GALES TO 35 KNOTS ARE FORECAST OVER CENTRAL LAKE SUPERIOR ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-151300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
417 PM EST FRI JAN 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
07
Winter Weather, Northern Houghton
- When
- January 14, 7:00 PM EST to January 15, 3:00 PM EST
- Where
- Northern Houghton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
The observer in Laurium measured six inches of snow in 15 hours while the observer in Twin Lakes measured five inches of snow in 12 hours. North winds gusting over 25 mph at times caused considerable blowing and drifting of snow on the 15th.
Winter Weather, Delta
- When
- January 14, 8:00 PM EST to January 15, 12:30 PM EST
- Where
- Delta forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
Observers at Garden Corners and near Rapid River measured 4 to 5 inches of snow in 12 hours. Northwest winds gusting around 30 mph during the day on the 15th caused considerable blowing and drifting of snow.
Winter Weather, Alger
- When
- January 14, 8:00 PM EST to January 15, 5:00 PM EST
- Where
- Alger forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
Au Train received six inches of snow in 12 hours while the spotter near Grand Marais measured eight inches of snow in less than 24 hours. North winds gusting around 30 mph at times also causing considerable blowing and drifting of snow on the 15th.
Winter Weather, Luce
- When
- January 14, 8:00 PM EST to January 15, 8:00 PM EST
- Where
- Luce forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
Spotter snowfall reports for 24-hour period ending on the evening of the 15th included 11 inches near McMillan and 10 inches in Newberry. North winds gusting around 30 mph at times also caused considerable blowing and drifting of snow.
Winter Storm, Northern Schoolcraft
- When
- January 14, 8:00 PM EST to January 15, 8:00 PM EST
- Where
- Northern Schoolcraft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
The spotter near Seney measured 15 inches of snow in 24 hours. North winds gusting around 30 mph at times caused considerable blowing and drifting of snow.
Winter Weather, Gogebic
- When
- January 15, 5:00 AM CST to 5:00 PM CST
- Where
- Gogebic forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
A spotter near Wakefield reported six inches of snow in the 12-hour period ending on the evening of the 15th.
Winter Weather, Ontonagon
- When
- January 15, 7:00 AM EST to 7:00 PM EST
- Where
- Ontonagon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
The spotter in Rockland reported five inches of lake effect snow in 12 hours.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in California, January 14, 20113 deaths · $15,000 · 50 kt wind · 1 event
- Cold in Mississippi, January 14, 20111 death · 1 event
- Extreme Cold in Tennessee, January 14 to 15, 20111 death · 1 event
- Winter Storm and Avalanche in Colorado, January 14 to 18, 20114 events
- High Wind in Wyoming, January 14 to 15, 201153 kt wind · 2 events
- High Wind in Oregon, January 14, 20111 event
- High Wind in Washington, January 14, 20111 event
- Strong Wind in Alaska, January 14, 2011$1,000 · 1 event
- High Wind in Arizona, January 14, 2011$2,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 278225, 278222, 278231, 278234, 278236, 278198, 278199.